MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; CT-1 0 PDO 30CM

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; CT-1 0 PDO 30CM
Model Number SXPD1B401
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
Additional information and photos were provided by the distributor for a complaint initially reported without incident.It was reported that there was a problem with the needle pulling off the suture and it fell into the patient.The needle was eventually located and removed indicating a delay in surgery time.
 
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, in-process or final inspection process.The needle is an ethicon supplied component.No sterile devices or retained samples were available for testing or review.If the samples become available at a later time, a follow-up report will be submitted at that time.The customer provided two pictures with the complaint form.The device was observed within a plastic bag.The needle is loose from the suture.There is a remnant of suture jutting from the needle hole indicating the suture broke near the swaged end of the needle, not detached as reported.The loop/weld remained intact; no unusual damage observed.A clear analysis of the device could not be performed as the photo became distorted when magnified.The actual sample was returned with the foil package labeled as lot: aafu859.The device appears used (ex.Blood, engaged barbs).No damage was observed on the needle component.The needle was loose from the suture.A frayed suture remnant was protruding from the needle hole indicating the device did not pull free from the suture; the suture broke near the attachment.The end point of failure on the suture appeared elongated, frayed, sheared up the side of the device.The barbs were engaged; no unusual damage was observed on the suture strand.The loop/weld remained intact; no unusual damage observed.The needle detaching from the suture most likely occurred due to the device being gripped on or near the swaged end of the needle by the needle holder, forceps, and/or surgical instrument, damaging the suture allowing the needle to break free from the suture.It''s also possible the suture broke near the attachment due to excessive force being utilized, exceeding the tensile strength of the suture, allowing the suture to break during the procedure.The precautions section of the ifu for the stratafix¿ device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points, swage areas and attachments, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point.Without receiving sterile devices from the same finished good lot to test/review, or receiving detailed information regarding the preoperative preparation of the device, tools utilized to grasp the device(s), procedure(s) performed, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.

Brand Name
STRATAFIX
Common Device Name
CT-1 0 PDO 30CM
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana
MX 
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
Manufacturer Contact
luis jauregui giannangelo
247 station drive
suite ne1
westwood, MA 02090
MDR Report Key15499788
Report Number3010692967-2022-00041
Device Sequence Number20356031
Product Code NEW
UDI-Device Identifier10705031227941
UDI-Public(01)10705031227941(20)12(17)250228(10)AAFU859
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/27/2022
Report Date (Section F) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberSXPD1B401
Device Lot NumberAAFU859
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/22/2022
Device Age30 MO
Event Location Hospital
Date Report to Manufacturer09/19/2022
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 09/19/2022
Initial Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown